MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer septal occluder was selected for procedure.It was noted during device preparation that the occluder had a polyester thread protruding from it.It was specifically noted when storing the loader after connecting the delivery cable.The occluder was never retracted fully/completely into a delivery system.The 28mm amplatzer septal occluder was not mishandled or damaged at all during device preparation.An attempt was made to deploy the occluder in the patient's patent ductus arteriosus, but was ultimately aborted.The decision was made to remove and replace the 28mm amplatzer septal occluder with another one of the same size to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of exposed thread was confirmed via returned device analysis.The device was returned to abbott for investigation and found distal and proximal sewing knots were out of specification.They are specific steps on how to detect the foreign material in the units according to inspection procedure (b)(4) and it is specified that if any fm is found retrieve with tweezers, however, if foreign material cannot be removed scrap with the applicable code.In the case of the complaint, the fm is evident and if the part would have this condition prior to the loading on the device, it would have been detected in the final visual inspection process.It is highly improbable that the damage to the occluder threads occurred during the manufacturing or packaging process.The cause of the reported event could not be conclusively determined, however the damage noted was consistent with manipulation of the occluder inside the loader.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the information available abbott cannot further speculate on why the reported event occurred.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21606414
Report Number2135147-2025-01276
Device Sequence Number18460484
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)250630(10)7588103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number7588103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown